MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck on the guidewire.A 2.0mm rotapro catheter and a rotawire guidewire were selected for an atherectomy procedure.A 1.5mm device was initially used and then exchanged for the larger 2.0mm rotapro catheter.When attempting withdrawal of the rotawire from the coronary artery, the burr became stuck on the wire.The rotapro and rotawire were removed together from the patient.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a rotapro device.The handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.The burr catheter was received attached to the advancer unit and a portion of the proximal end of the rotawire was returned inside of the device.The broken proximal end of the rotawire was removed from the device with no issue.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil has become stretched due to manipulation during the procedure.A device to device interaction test was performed by inserting a test guidewire into the device and it was able to pass through.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10122926
Report Number2134265-2020-07528
Device Sequence Number11357649
Product Code MCX
UDI-Device Identifier08714729893387
UDI-Public08714729893387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0024340940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1